Mirapex has side effects. Most all drugs do with one person or another. Everyone reacts differently to medications. You can watch a recent interview with Michael J. Fox and he will tell you that most of his rocking movements are due to drugs he has taken. That is part of having PD.
With Fox, you can see the effects. Yet, there are some side effects from drugs that go unnoticed and for most, these are physical reactions. Nausea, headaches, etc., but what about a side effect that no one wants to talk about? What if the medication you were taking was what was causing the bad habits you have begun and you were too ashamed to tell anyone about it? What if no one believed you had never even had an interest in the silent sins you were continually focusing on? Things like gambling. Things like sex and pornography.
Mirapex is becoming more widely known for the ‘secret’ side effects that are running rampant in its patients. The worst part is – these people are suffering, blaming themselves for their broken relationships and their downfalls. They blame themselves for losing their homes and do not even realize that a drug may have a very large part to play in the behavior that causes the consequences.
The internet, while being a trap to bad habits, can always be a shelter for some who do not know where to turn. I have a website that focuses on encouraging PD ‘recipients’ (as I like to call them) and offering hope. I am on Facebook, constantly inviting others with PD to be a part, in either following, contributing, or writing in if they need a shoulder to cry on or a listening ear. I consider it a ministry.
I had a fellow contact me on Facebook the other night and share his story – one that is more common than not. The drug was faithfully ingested at the proper times and intervals. However, unbeknownst to him, something in his brain was reacting in a negative way to the Mirapex. He began fantasizing about women. He began looking at pictures of pornography.
For some, it stops there. For some, they end up losing a lifelong relationship built on trust and commitment and find it has disappeared and has been replaced with Parkinson’s and a drug they continue to take because they don’t know any different or to ashamed to admit.
Each time I see my neurologist, he asks me if there are any changes. I do not take Mirapex anymore (due to its decrease of effectiveness), but the drug I do take (Requip/Requip XL) has been known to mimic Mirapex’s downfall of usefulness.
PD is hard enough to deal with without the issues of serious side effects. We are not talking about a headache. We are not even concerned with nausea with this baby. We are talking about relationships destroyed, jobs lost, lives changed forever. Not from PD, but from what begins to happen when our drug therapy is altered.
It is because of things such as this that it is important to faithfully and regularly monitor any reaction to any drug. Record any change that occurs, whether physical, mental, or emotional. Some drugs alter moods. Write it down. If it goes on for more than a week, do not hesitate to call your physician. If a habit begins to form AFTER beginning a new drug, do not waste time consulting your doctor about the new behavior. It is quite possible that it could be linked to the new medication. When you pick up your new prescriptions, ask the pharmacist about the side effects. Most pharmacies now include a flyer with the side effects and information on medications.
Life is too short to suffer needlessly. We have already been nominated for receiving PD, but we do not have to live with what some of the medications are offering us, as well.